MAUDE Adverse Event Report: MAQUET SAS POWERLED 500; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED 500; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568420051A
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
On 29th december, 2022 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated the upper dust cover was missing and the paint was chipping from forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our surgical lights ¿ powerled 500/500.As it was stated, the dust cover was missing and paint was chipping from the fork.There was no injury reported, however, we decided to report the issue in abundance of caution as any parts or particles falling off into sterile field or during procedure may cause contamination.It was established that when the event occurred, the surgical light did not meet their specifications due to paint chipping and missing cover, which contributed to the event.The available information indicates that upon the event occurrence the devices were not being used for patient treatment or diagnosis.According to the information provided by getinge technician, the issue was discovered during performing the preventive maintenance.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of paint peeling on powerled and hled surgical lights, there is one event which led to the serious injury.The review also allowed to establish that there were no injuries to a user nor to a patient or operator when the issues of missing dust cover occurred.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the paint chipping is moderate and low for detachment of spring arm cover.A root cause analysis for paint peeling problem was performed by subject matter experts and concluded that all maquet sas products comply with: iec 60601-1 ed.2.0 & ed.3.0 general requirements for basic safety and essential performance.Iec 60601-2-41 particular requirements for the safety of surgical luminaires and luminaire for diagnosis.Paint definition pfc066.This procedure defines maquet sas¿s requirements for all painted parts.Disinfection products test: the aim of these tests is to detect any incompatibility with disinfectant.The paint chip or paint damages are due to: impacts, collisions (abnormal use).The operating manual (powerled¿s instructions for use 01581 rev.9, page 27) includes the instructions to pre-position the arms prior to use, in order to prevent damages.To prevent any similar incident, it is recommended to avoid collisions between devices (powerled¿s ifu 01581 rev.9, page 27).Visual inspections during the cleaning allow to detect the painting defect, we recommend to perform corrective maintenance to rectify the default after its detection.Minor paint chip can be repaired with touch up paint, nevertheless, the parts impacted by serious damage must be replaced.A root cause analysis for missing cover problem was also performed by subject matter experts who concluded that the possible root causes are: - non-conformity of the metal covers assembly; - degradation of the metal covers; - improper use (collision with another device).Maquet sas analysis shows that the metal strip comes out of the covers when it is not clipped properly.In the scope of our continuous improvement policy, maquet sas initiated a modification file (e131106) to include this dust cover fitting procedure in the technical documentations with all spring arms.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.The correction of b5 describe event or problem, d4 version or model #, d4 catalog #, d4 serial # fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 29th december, 2022 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated the upper dust cover was missing and the paint was chipping from forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Corrected b5 describe event or problem: on 29th december 2022, getinge became aware of an issue with one of our surgical lights - powerled 500/500.It was stated the upper dust cover was missing and the paint was chipping from forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Previous d4 version or model # ard568422010c.Corrected d4 version or model # ard568420051a.Previous d4 catalog # ard568422010c.Corrected d4 catalog # ard568350933.Previous d4 serial # (b)(6) /(b)(6).Corrected d4 serial # (b)(6) /(b)(6).
 
Event or Problem Description
On 29th december 2022, getinge became aware of an issue with one of our surgical lights - powerled 500/500.It was stated the upper dust cover was missing and the paint was chipping from forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.

Brand Name
POWERLED 500
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16082309
Report Number9710055-2023-00002
Device Sequence Number8396200
Product Code FSY
UDI-Device Identifier03700712402112
UDI-Public(01)03700712402112
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD568420051A
Device Catalogue NumberARD568350933
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown